Dirty Talk Featured Image

TMI should stand for “Tales Meant to Inform (and Entertain)”.

Yesterday I enjoyed a lazy afternoon drinking margaritas with Faiqa and Britt. I told them this story, and their reactions informed my decision to share it here.

Artist's depiction

About one month ago, I visited a new primary care physician who came highly recommended. I figured, since my current health insurance will only last as long as it takes for the divorce to be finalized, I need to take advantage of preventive care while I can. My new doctor is a prim and proper, very serious, short, tiny Indian woman who kind of reminded me of what Yoda would be like if it was an Indian doctor. She was also very well-informed, and suggested some treatment for a few ailments I had. After telling her that I was going through a divorce, had a lot of stress from work, and had days where I just stared at my computer screen but couldn’t bring myself to do any work, she suggested that I give the anti-depressant Lexapro a try for thirty days to see if that helped. She said that it sounded like I might have mild depression but that’s not uncommon after huge life changes. Then she prescribed blood work, gave me some Lexapro samples, and told me to come back in 30 days.

Cut to this past Friday.

“Hello, Mr. Avitable,” she said, carrying her laptop as she entered the room.


“How have you been feeling? Anything you need to talk about?”

“Well, yeah. I’ve been on the Lexapro for thirty days now.”

“And how has that been going?”

“Well, I’ve noticed a bit more motivation, but unfortunately, I’ve also noticed some lethargy and sexual side effects, too.”


“My therapist suggested Wellbutrin instead. She said that even if that’s a bit stronger, it might not have the same negative side effects.”

“Hm. Okay, well, tell me again what’s been going on.”

“Oh, well, usually, when I masturbate, it’s a piece of cake and I know I can reach orgasm in whatever time I need, like 5-10 minutes or so. But recently, it’s taking me like 45 minutes or more and even then I still can’t orgasm.”

“Umm, I was talking about why we put you on the Lexapro in the first place.”

So, anyone know a new primary care office I can go to, since I can’t show my face at this one ever again?

67 thoughts on “TMI should stand for “Tales Meant to Inform (and Entertain)”.”

  1. Do people stare at you because one forearm is larger than the other?

    Disproportionate musculature aside, I have to say that I’m glad you are seeing a therapist, only because it helps you to learn and grow from your last relationship so that when you decide to get involved again, you won’t take the baggage with you.

  2. awhenever I have to tell my doctor something potentially embarassing, I always pump myself with the mantra “she’s heard so much worse, she’s heard so much worse, she’s heard so much worse.” I’m thankful for people like you who make that possible.

  3. I had the same problem with Lexapro! Then I started to take it at night and it helped. While I did very well on Lexapro, I switched because of a weight issue. I now take Wellbutrin (at night) and love it.

    And I’m sure the doctor has heard worse. If even she hasn’t, you’ve given her a great story to tell her family and friends. She should be paying YOU.

  4. Nice. I have no recommendations in your neck of the woods, I’m sad to say. I would go back just to see what she wrote in her notes on this last visit. I always think it’s interesting to see what doctors write about me.

  5. I think you should go back and bring flowers next time. If she remembers you she’ll have that “I remember you and know why you brought these” reaction, otherwise you’re home free. Unless she takes really good notes like my doctor. Besides, if she’s networked its like Vegas, your mug has been sent all over town. I could suggest my guy but its too long a drive for you to Waterford I’m sure.

  6. Ha! This is hilarious, but i can see why you never want to go back to her again. However, she should have been a little more clear after you mentioned “sexual side effects.”

  7. So, I’m a psychiatric nurse practitioner if you don’t know. And seriously, guys will be all shy about sharing the adverse sexual side effects. They will say stuff like, “i’m have trouble” then they look down. OR They will say, “it’s effecting my sex”. Then I spend the next 10 minutes having them spell out what’s wrong. bah.

    I have NEVER had anyone bust out the exact details like that!


    because dammit, I can’t help iffn you don’t share the deets!

    And you can keep going to the doctor. Because she won’t remember this encounter. Just like she doesn’t remember the last encounter.


    (btw, i am NOW a subscriber!)

Leave a Reply